| Model Number |
PED3-027-500-40 |
| Medical Device Problem Codes |
Collapse (1099); Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
Type of Reportable Event
Death
Additional Manufacturer Narrative
Continuation of d10: product id: 104-4515; lot: b525269; implant date n/a; explant date n/a.Product id: ped3-027-550-40 (b672476); implant date n/a; explant date n/a.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Medtronic received a report that during the procedure the pipelines were flat in the proximal section.Six months post operative the pipeline collapsed occluding the vessel and the patient passed away.The patient was undergoing surgery for treatment of a fusiform, unruptured aneurysm at the vertebral basilar junction with a max dia meter of 20 mm and a 30 mm neck diameter.Landing zone: distal: 5 mm and proximal: 5.4 mm.It was noted the patient's vessel tortuosity was moderate.Dual antiplatelet treatment was administered.The angiographic result post procedure showed the devices were open and there was stasis in the aneurysm.It was reported that at time of implant it was decided, after discussion of off-label usage, that the physician would telescope two pipeline vantage devices 5.5 x40 (b672476) and a 5x 40 (b677757).Starting with the 5.5 mm device.Device was placed well and completely open after manipulating the device to resolve some flattening in the proximal 1/3 of the device.He then proceeded to place the second device 5x40 inside of the 5.5x40 device.Again, flattening was observed at the proximal 1.3 of the devices.The physician decided to deploy the device as is and use a hyperglide 5x15 mm (b525269) to open the flattened portion.Device opened after ballooning and was well apposed.The doctor then did a 4 week follow up and both device were well apposed and aneurysm filling had significantly decreased.At 6 months the patient return with unspecified symptoms, upon angio the inner device had collapsed to approximately 1/3 of its diameter in the middle most portion of the device.The patient ended up occluding the vessel and passing away.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
Additional information received reported the physician did not feel that the complication was related to the pipeline vantage device.Instead, the physician felt like the patient was able to live for additional time because of the procedure that was performed.The patient had undergone treatment of a fusiform dissecting giant vertebral artery aneurysm that was very challenging to treat which was known off-label use of the pipeline vantage.The implantation of the pipeline went even better than expected, with only minor challenges.The patient's condition improved over time post-operatively, however, at 6 month follow up the patient reported symptoms and upon angiographic imaging, thrombosis around the implant and narrowing of the devices was identified.The patient expired around 9 months post-implant.The source of the in-stent stenosis was unclear but the physician did not attribute it to the pipeline as it was noted the patient had other conditions, and the physician considered it more likely that the pipeline device captured some thrombus, rather than generating it.The physician emphasized multiple times that the patient death was, on their part, not considered to be related to the pipeline devices.